MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804400-15
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The xience skypoint device is currently not commercially available in the us; however, it is similar to a device sold in the us the device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the mildly calcified, moderately tortorous, and 75% stenosed anatomy resulting in the reported failure to advance and the reported difficult to remove.Interaction and/or manipulation of the device resulted in the reported material deformation.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with mild calcification, moderate tortuosity, and 75% stenosis in the distal right coronary artery.A 4.0 x 15 mm xience skypoint drug-eluting stent (des) system was attempted to advance but resistance due to anatomy was felt and the des system failed to cross the lesion.The des system was removed and resistance with the anatomy was felt.The edge of the stent was noted to be flared.A new 4.0 x 28 mm xience skypoint stent was implanted to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11338252
Report Number2024168-2021-01256
Device Sequence Number19966553
Product Code NIQ
UDI-Device Identifier08717648233470
UDI-Public08717648233470
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Catalogue Number1804400-15
Device Lot Number0083141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1